Florida, 2004

Damaging Wind in Florida, June 29, 2004

June 29, 2004 · NWS JAX · 1 event in 1 county or zone

EMA reported damage to carports and screened porches at 6 mobile homes and trees down along Elm and Magnolia Streets.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

EMA reported damage to carports and screened porches at 6 mobile homes and trees down along Elm and Magnolia Streets.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 29, 1:00 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT TUE JUN 29 2004

.SHORT TERM...HIGH PRES RIDGE HAS SHIFTED OVER NORTH FL BRINGING
ONSHORE FLOW TO THE FL PORTION OF CWA WHILE GA PORTION IS MOSTLY IN
SW FLOW. A REGION OF VORTICITY HAS BEEN PROMOTING STORMS OVER GULF
WATERS OF PANHANDLE. THE VORTICITY WILL DRIFT TO THE SE AND IS
EXPECTED TO INFLUENCE ONLY THE SUWANNEE VALLEY AND WRN ZONES. EAST
COAST SEA BREEZE (ECSB) IS PUSHING INLAND WITH A ISOLATED STORMS
POPPING BY EARLY AFTN. WEAK FLOW ALOFT WILL ALLOW THE ECSB TO
DOMINATE WHILE THE BIG BEND SEA BREEZE IS CONFINED TO THE COAST.
STORM MOTION WILL BE TO THE EAST NORTH OF I-10 AND SOMEWHAT ERRATIC
ELSEWHERE UNTIL THIS EVNG WHEN STORMS SHOULD BEGIN MOVING N TO NE.

RIDGE REMAINS OVER CWA WED/THU WITH ECSB BEGINNING EARLY AFTN AND
STORMS DEVELOPING INLAND. ON WEDNESDAY ETA40 SHOWS CONVERGENCE FROM
WRN MARION COUNTY TO SE GA COAST AND ON THURSDAY ALONG THE TRAIL
RIDGE WEST OF I-95. A SERIES OF SHORT WAVES WILL CROSS GEORGIA NORTH
OF CWA BUT WILL COME CLOSE ENOUGH TO INFLUENCE POPS ACROSS NRN
TIER. BY FRIDAY RIDGE DRIFTS TO CENTRAL FL AND SW FLOW WILL BRING
AFTN STORMS TO NE FL COAST.

.LONG TERM...A PAIR OF HIGH PRES CENTERS ALOFT OVER MEXICO AND SWRN
ATLANTIC BLOCK A TROUGH OVER THE SRN MS VALLEY WHICH KEEPS A MEAN SW
FLOW OVER OUR REGION.
&&

.MARINE...FLOW KEEPS SWITCHING BACK AND FORTH...THE SOUTHEAST FLOW
WILL CONTINUE UNTIL FRIDAY THEN SHIFTING TO SOUTHWEST ONCE AGAIN.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 72 90 / 30 50 40 50
SSI 74 89 75 88 / 20 50 30 40
JAX 73 91 73 91 / 30 50 30 50
SGJ 73 88 75 88 / 20 40 20 40
GNV 71 91 71 92 / 30 50 30 50
OCF 71 91 71 91 / 20 50 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/MH/MZ
Hazardous weather outlook, Jun 29, 5:00 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE JUN 29 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE JUN 29 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING...

A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING
AND SEABREEZES WHICH WILL LEAD TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THE BEST COVERAGE OF STORMS WILL BE ALONG THE
SEABREEZE COLLISION...MAINLY WEST OF INTERSTATE 95.

THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH
AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 29, 2:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT TUE JUN 29 2004

FLZ036-292045-
ALACHUA FL-
359 PM EDT TUE JUN 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST ALACHUA
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 2 MILES NORTH OF ARCHER...WITH
LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ARCHER THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The Tampa radar (KTBW), 153 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 29, 3:15 PM EST
Where
Marion County, 2 mi N of Dunnellon
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.083, -82.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397138.